Arkansas, 2012

Wildfire in Arkansas, July 1, 2012

July 1, 2012 · NWS LZK · 1 event in 1 county or zone

The Social Hill Fire 4 miles north of Midway in Hot Spring County burned 115 acres on the 1st. One camper at a deer camp burned.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

The Social Hill Fire 4 miles north of Midway in Hot Spring County burned 115 acres on the 1st. One camper at a deer camp burned. One firefighter was treated for heat-related injuries. Four fire departments, the Arkansas Forestry Commission, and the Ross Foundation fought the fire.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 1, 11:53 AM CST, 1 hour 7 minutes earlier.

Area forecast discussion, Jul 1, 11:53 AM CST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1253 PM CDT SUN JUL 1 2012

.AVIATION...
HIGH PRESSURE CONTINUES OVER THE AREA...THOUGH WILL BE SLOWLY
WEAKENING OVER THE NEXT 48 HOURS. SOUTHWEST FLOW WILL BRING
MOISTURE INTO ARKANSAS AND MORE CLOUDS WILL BE NOTICED OVER THE
STATE. SCATTERED LOW AND MID CLOUDS ARE EXPECTED. VFR CONDITIONS
WILL CONTINUE.

&&

.PREV DISCUSSION... /ISSUED 650 AM CDT SUN JUL 1 2012/

AVIATION...
VFR CONDITIONS WILL CONTINUE THROUGH THE TAF PERIOD. THE ONLY
NOTABLE ITEMS FOR THIS TAF PACKAGE WILL BE THE POSSIBILITY OF STORMS
LATE IN THE PERIOD. HI-RESOLUTION MODELS NOW SHOWING POTENTIAL FOR
SOME THUNDERSTORM DEVELOPMENT IN SOUTHERN ARKANSAS LATE THIS
AFTERNOON. THERE WILL LIKELY BE SOME STORMS...BUT CONFIDENCE IN
COVERAGE AND PROXIMITY TO TAF SITES IS WAY TOO LOW TO INCLUDE AT THE
MOMENT. WILL JUST ADVERTISE BASES AROUND FEW080 THIS AFTERNOON AND
LET DAY SHIFT MONITOR/AMEND AS NECESSARY. ALSO...A DISTURBANCE
MOVING NORTH FROM TEXAS TOWARDS THE ARKLATEX REGION LATE TONIGHT
COULD PRODUCE SOME SHOWERS FOR KHOT/KM89...AND KHRO AFTER 10Z. AGAIN
THOUGH...CONFIDENCE NOT HIGH ENOUGH TO INCLUDE AT THIS TIME.

SHORT TERM...TODAY THROUGH WEDNESDAY
HIGH PRESSURE WILL REMAIN THE DOMINANT FEATURE IN THE NEAR TERM
FROM THE SOUTHERN ROCKIES TO THE SOUTHEAST UNITED STATES. MOST
PRECIPITATION...INCLUDING SOME SEVERE WEATHER LATELY...WILL TRACK
AROUND THE PERIPHERY OF THE HIGH FROM THE UPPER MIDWEST TO THE
OHIO VALLEY AND THE MID-ATLANTIC STATES. THAT SAID...THERE IS AT
LEAST SOME CHANCE OF RAIN LOCALLY.

A SYSTEM ALONG THE TEXAS COAST WILL TRACK TO THE NORTHEAST
TONIGHT/MONDAY...AND WILL BRING ISOLATED/SCATTERED THUNDERSTORMS
TO THE WESTERN HALF OF ARKANSAS. THERE MAY BE ENOUGH LINGERING
MOISTURE FOR ISOLATED STORMS IN THE NORTH/EAST ON TUESDAY.

OTHERWISE...LITTLE DROUGHT RELIEF IS ON TAP...WITH ABOVE NORMAL
TEMPERATURES.

LONG TERM...WEDNESDAY NIGHT THROUGH SATURDAY
THE GFS AND MOST ALL OF THE GFS ENSEMBLE MEMBERS SHOW A FRONTAL
BOUNDARY MOVING IN FROM THE NORTHEAST ON FRIDAY. THE FRONT WILL NOT
BE STRONG..BUT MAY BE ENOUGH TO SPARK OFF SOME SCATTERED SHOWERS AND
TSTMS. THE ECWF AND CANADIAN MODELS KEEP THE RIDGE A LITTLE STRONGER
AND...WHILE THEY ALSO SHOW THE FRONTAL BOUNDARY MOVING SOUTH...HOLD
THE FRONT FURTHER TO THE EAST. GIVEN HOW DOMINANT THE RIDGE HAS BEEN
OVER THE LAST WEEK...AM NOT ENTIRELY CONVINCED THAT SCATTERED
SHOWERS WILL DEVELOP ACROSS MUCH OF THE STATE AS THE GFS SHOWS.
DECIDED TO GIVE SOME CREDENCE TO THE GFS...KEEPING SOME SLIGHT
CHANCE POPS IN THE EAST/SOUTHEAST PARTS OF THE FORECAST AREA ON FRI
AND SAT. BUT UNFORTUNATELY...WILL MAINTAIN A DRY FORECAST FOR AREAS
TO THE NORTH AND WEST OF LITTLE ROCK.

AS FOR TEMPERATURES...UPPER 90S TO JUST OVER 100 DEGREES WILL
CONTINUE TO BE SEEN. DEWPOINTS WILL PROBABLY MIX OUT ENOUGH IN THE
AFTERNOONS TO KEEP HEAT INDEX VALUES BELOW THE 105 DEGREE THRESHOLD
FOR HEAT ADVISORIES. HOWEVER THE WARM OVERNIGHT TEMPS AND RELENTLESS
AFTERNOON HIGHS AROUND THE CENTURY MARK WILL STILL BE TOUGH TO DEAL
WITH.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     74  96  74  98 /  10  10  10  20
CAMDEN AR         73  97  70  99 /  20  20  10  10
HARRISON AR       71  92  72  95 /  10  30  20  20
HOT SPRINGS AR    74  96  73  98 /  20  20  10  10
LITTLE ROCK   AR  75  96  75  99 /  10  20  10  20
MONTICELLO AR     76  97  73  97 /  10  10  10  20
MOUNT IDA AR      70  95  68  97 /  20  20  10  10
MOUNTAIN HOME AR  73  95  73  96 /   0  30  20  20
NEWPORT AR        76  97  75  97 /  10  10  10  20
PINE BLUFF AR     75  97  74  97 /  10  10  10  20
RUSSELLVILLE AR   73  95  71  98 /  10  30  10  10
SEARCY AR         74  97  73  99 /  10  10  10  20
STUTTGART AR      75  97  75  98 /  10  10  10  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...51
Hazardous weather outlook, Jul 1, 4:09 AM CST, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
509 AM CDT SUN JUL 1 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-021015-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
509 AM CDT SUN JUL 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

ABOVE NORMAL TEMPERATURES WILL CONTINUE TODAY. AFTERNOON READINGS
WILL APPROACH OR EXCEED 100 DEGREES. HEAT INDEX VALUES WILL ALSO
EXCEED 100 DEGREES...ESPECIALLY IN THE EAST WHERE DEWPOINTS ARE
HIGHER.

FURTHERMORE...DROUGHT CONDITIONS CONTINUE TO WORSEN. VEGETATION
HAS DRIED OUT IN MANY AREAS...AND WILDFIRES HAVE BECOME COMMON.
THERE IS AN EXTREME WILDFIRE DANGER...AND MOST COUNTIES HAVE BURN
BANS IN PLACE. ANY FIRE THAT STARTS COULD SPREAD RAPIDLY AND
QUICKLY GET OUT OF CONTROL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

TEMPERATURES WILL BE VERY HOT AGAIN ON MONDAY...WITH AFTERNOON
READINGS LIKELY EXCEEDING THE CENTURY MARK.

MOISTURE WILL CONTINUE SLOWLY BUILDING. A TROPICAL SYSTEM ALONG THE
TEXAS GULF COAST WILL HEAD TO THE NORTHEAST...AND MAY TRIGGER
ISOLATED THUNDERSTORMS ON MONDAY. MORE CLOUDS AND HIT AND MISS
PRECIPITATION WILL HELP HOLD DOWN TEMPERATURES A FEW DEGREES.

AS THE WEEK PROGRESSES...THERE ARE SIGNS THAT A DOMINANT RIDGE OF
HIGH PRESSURE MAY DRIFT TO THE NORTH AND WEST OF ARKANSAS. THIS
WOULD ALLOW ADDITIONAL MOISTURE TO FLOW INTO THE STATE FROM THE
SOUTHEAST UNITED STATES...WITH ISOLATED THUNDERSTORMS REMAINING
POSSIBLE. EVEN SO...TEMPERATURES WILL STAY ABOVE NORMAL...AND HEAT
ADVISORIES MAY BE POSTED.

WHATEVER RAIN MATERIALIZES...IT WILL LIKELY HAVE LITTLE IMPACT ON
THE ONGOING DROUGHT. BURNING OF ANY KIND...INCLUDING FIREWORKS...
IS STRONGLY DISCOURAGED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Hot Spring

When
July 1, 1:00 PM CST to 5:23 PM CST
Where
Hot Spring forecast zone
Injuries
1 direct, 0 indirect
Reported by
Park/Forest Service
Coordinates
34.318, -92.946 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, July 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 380982.